Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Big Stomach

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Anorexia Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small intestine, large intestine, rectum, and anus. It is also called the gastrointestinal or GI tract. The gut plays an important role in keeping you healthy. It is where food is broken down, digested, and the nutrients absorbed into...
Ask the Experts

HIV Treatment

Iam taking HIV treatment for more than 4 years now but my stomach is becoming too big, what to do should I stop
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I don't recommend stopping effective HIV medications.An evaluation by your HIV specialist with advice on whether switching medication might help, and the role of diet Read more »

Transmission of HIV via stomach ulcer?

Assuming that oral and esophygeal health are great, no microscopic tears or cut, no open wounds, what is the likelihood that a stomach ulcer would be the portal of entry for HIV? I understand that the virus is very weak and cannot live in HCl of...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
I am not aware of any data to answer the question. Read more »

Why should I care???

Dear Doctor, I am a 41 yr old male who is HIV positive. I have no love life but work and I drink a lot and take HIV meds, Sustiva combivir Zoloft advair are the main meds besides vitamins. I vomited 3 times this evening and have been doing this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...There are a variety of variably effectice anti-nausea medications available (such as Compazine Reglan, or Marinol). Nausea is a big deal and clearly can interfere with a patient's interest/ability to continue taking HIV medications. Your HIV... Read more »

fatigue and stomach discomfort

Hi Doc,I have been on zerit+4dt for 2 years now wil VL<20 and cd4 760. I also have hcv. For the past 3-4 months I am finding it difficult to wake up in the mornings. My husband has to help me each day and it seems to be getting worse.Also my stomach...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
...HelloIt's great that you have been able to maintain prolonged viral suppression and a great CD4 count on this two-drug regimen. The digestive Read more »
Articles
The Well Project

Drug Interactions and HIV/AIDS

...one drug affects the way another drug is metabolized by speedingup or slowing down the action of liver enzymes. This can cause big changes inthe blood levels of other drugs that are broken down by the same enzyme. Drugs That Slow Down... Read more »
The Well Project

Adherence to HIV Drug Regimens

...and share experiences.When you are feeling discouraged, turn to your network for support andencouragement. Also, remember the big picture. It is hard to take pills every day, butremember why you are doing it. You want to be adherent to give your... Read more »
AIDS InfoNet

Drug Interactions

...Prescription drug dosages need to be high enough to fight a specific disease but low enough to avoid causing serious side effects. Large changes in the amount of the drug in your bloodstream can be caused by prescription and non-prescription... Read more »
AIDS InfoNet

Side Effects

...you feel sickto your stomach. They can cause nausea, vomiting, gas, or diarrhea.Home remedies include: Instead of three big meals, eat small amounts, more often. Eat mild foods and soups, not spicy. Ginger ale or ginger tea might settle... Read more »
Connect With Others

lipoatrophy

Posted by Anonymous, 3 Replies
...dealing with lipo being a woman. I have lost fat in face, leg, butt, arms. I look like a preg. toothpick....my stomach is so big. I have been off HIV medication going on two years now and I am scared to go back on them because of this. I... Read more »

Need help, Big Time!

Posted by Anonymous, 2 Replies
...was tested negative. I was hoping that things would end there, but they didn't, my health related problem went on. I still had stomach related problems and doctors weren't able to tell me what the problem was. I started some exercise and after... Read more »

Boon for HIV & AIDS patients - Yoga Pranayama ....

Posted by akumar, 1 Reply
...Boon for HIV & AIDS patients - Yoga & Pranayama - Swami Ramdev From: akumar My dear Brothers & Sisters, Re: Great ancient Indian science Read more »

Long-term HIV and Aids survivors' health worrying

Posted by ScotCharles
...first generation of people diagnosed with HIV and Aids in the mid-1980s had no effective treatments for 10 years and died in large numbers, leaving few people to participate in studies. Charles Emlet - an associate professor at the University of... Read more »